MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/400MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/400MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.013.560S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of nonunion is unknown.Additional procode: hwc.Date of implantation is an unknown date in (b)(6) 2018.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent removal of a titanium cannulated retro/antegrade femoral nail and (3) unknown screws due to non-union.The hardware was originally implanted on an unknown date in (b)(6) 2018 as a second surgery.No details on the first surgery have been provided.During the procedure, the extractor did not work, and another set was opened to complete the procedure.The removal was successfully completed.It is unknown if there was any surgical delay.Patient outcome is unknown.This report addresses the post-operative event of hardware removal due to non-union.The intra-operative event has been reported under linked complaint (b)(4).This report is for a 11mm titanium (ti) cannulated retrograde/antegrade femoral nail-ex/400mm-sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: manufacturing location: monument; manufacturing date: november 18, 2016; expiration date: october 31, 2025; part number: 04.013.560s, 11mm ti cann retro/antegrade femoral nail-ex/400mm ¿ sterile, lot number: h236354 (sterile); lot quantity (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, inprocess / inspect dimensional / final met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and all components issued met current defined requirements.Scn 13182 supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component(s) reviewed: part number: 21012, tialnbri13.00, lot number: h100123; lot quantity: (b)(4).Certified test report received from perryman company dated november 12, 2015 was reviewed and determined to be conforming.Lot summary report dated may 05, 2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/400MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7841740
Report Number2939274-2018-53575
Device Sequence Number19469818
Product Code HSB
UDI-Device Identifier10886982088062
UDI-Public(01)10886982088062
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number04.013.560S
Device Catalogue Number04.013.560S
Device Lot NumberH235354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date10/01/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR